Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 20, NWS Raleigh, NC

May 28, 2010Warren County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 28, 2010, 3:50 AM EDT for Warren County, North Carolina. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2010, 3:50 AM EDT (07:50 UTC)
Expired
May 28, 2010, 5:10 AM EDT
In force
80 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WGUS52 KRAH 280750
FFWRAH
NCC185-281045-
/O.NEW.KRAH.FF.W.0020.100528T0750Z-100528T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
350 AM EDT FRI MAY 28 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 AM EDT

* AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN OVER WARREN COUNTY. 
  RAINFALL AMOUNTS OF UP TO 3 INCHES IN ONE HOUR ARE POSSIBLE WITH   
  THESE STORMS.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WARRENTON...            
  NORLINA.... AND MACON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3655 7789 3651 7790 3650 7792 3636 7793
      3627 7795 3620 7801 3621 7804 3621 7810
      3624 7814 3626 7831 3631 7828 3654 7832
      3655 7831 3656 7807

$$

77
2 follow-up statements
474 
WGUS72 KRAH 280819
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 AM EDT FRI MAY 28 2010

NCC185-281045-
/O.CON.KRAH.FF.W.0020.000000T0000Z-100528T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NC-
419 AM EDT FRI MAY 28 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
WARREN COUNTY...

AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
NORTHERN PORTIONS OF WARREN COUNTY. RAINFALL AMOUNTS IN EXCESS OF 2 
TO 3 INCHES IN ONE HOUR ARE POSSIBLE WITH THESE THUNDERSTORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIVE 
FORKS... OAKVILLE... LAKE GASTON AND MACON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3655 7789 3651 7790 3650 7792 3636 7793
      3627 7795 3620 7801 3621 7804 3621 7810
      3624 7814 3626 7831 3631 7828 3654 7832
      3655 7831 3656 7807

$$

77
848 
WGUS72 KRAH 280910
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 AM EDT FRI MAY 28 2010

NCC185-280918-
/O.CAN.KRAH.FF.W.0020.000000T0000Z-100528T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NC-
510 AM EDT FRI MAY 28 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WARREN COUNTY...

THE THUNDERSTORMS WHICH PROMPTED THE FLASH FLOOD WARNING HAVE 
DISSIPATED AND NO FLOODING HAS BEEN REPORTED. THUS... THE WARNING 
HAS BEEN CANCELLED.

LAT...LON 3655 7789 3651 7790 3650 7792 3636 7793
      3627 7795 3620 7801 3621 7804 3621 7810
      3624 7814 3626 7831 3631 7828 3654 7832
      3655 7831 3656 7807

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:26 AM EDT, 24 minutes earlier.

Area forecast discussion, May 28, 3:26 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
326 AM EDT FRI MAY 28 2010

.SYNOPSIS...
A COLD FRONT WILL DRIFT SOUTHWESTWARD INTO THE REGION TODAY THROUGH
SATURDAY...INCREASING THE CHANCE OF THUNDERSTORMS. MORE STABLE
CONDITIONS ARE ANTICIPATED FOR SUNDAY AND MONDAY AS HIGH PRESSURE
BUILDS ALOFT OVER THE AREA.
&&

.NEAR TERM /THROUGH 04Z SATURDAY/...
AS OF 240 AM FRIDAY...

PER MSAS SURFACE THETA-E FIELD....OUTFLOW BOUNDARY FROM THURSDAY
EVENINGS CONVECTION APPEARS TO LIE FROM THE NW PIEDMONT TO WEST AND
SOUTH OF RDU TO NEAR GSB. MEANWHILE TRUE SURFACE COLD FRONT APPEARS
TO BE EDGING SWWD OVER FAR NE NC. FINALLY CONVECTION OVER CENTRAL
AND EASTERN VA CONTINUES TO PROPAGATE S-SE ALONG AVENUE OF BEST MID
LEVEL CONFLUENCE AT 700MB.

THIS MORNING (THROUGH 16Z)...GREATEST THREAT FOR A SHOWER OR STORMS
WILL BE IN THE FAR N-NE SECTION OF THE FORECAST AREA IN CLOSE
PROXIMITY TO A NARROW ZONE OF MID LEVEL CONFLUENCE AND DEEPER
MOISTURE. OVER THE REST OF CENTRAL NC...850-700MB ANTI-CYCLONE WILL
RESIDE OVER THE PIEDMONT INTO THE SANDHILLS...INITIALLY KEEPING A
LID ON THE ATMOSPHERE. INSOLATION MAY INITIALLY BE HINDERED BY
PLENTY OF MID/HIGH LEVEL CLOUDS ASSOCIATED WITH CONVECTIVE DEBRIS
BUT EXPECT CLOUDS TO THIN ENOUGH TO ALLOW AT A MINIMUM PARTIAL SUN
BY 14-15Z.

AFTER 16Z (THIS AFTERNOON THROUGH 04Z SATURDAY)...850-700MB
ANTICYCLONE WILL DRIFT SOUTH INTO SC. THIS WILL INCREASE 850-700MB
CONFLUENCE OVER THE WESTERN AND NRN PIEDMONT. THIS AIDED CONFLUENCE
ALONG WITH POTENTIAL FOR OUTFLOW FROM VA CONVECTION LURKING IN THE
AREA AND MODERATE TO STRONG INSOLATION WILL RESULT IN A MODERATELY
UNSTABLE AIR MASS...SUPPORTIVE OF SCATTERED TO NUMEROUS SHOWERS AND
STORMS. OVER THE SOUTHERN PIEDMONT AND SANDHILLS...THOUGH MID LEVEL
ANTICYCLONE WILL RESIDE JUST SOUTH OF THE REGION...STRONG HEATING
WILL LIKELY BE ENOUGH TO EXCEED CAP AND CAUSE CONVECTION TO POP BY
MID AFTERNOON. POTENTIAL FOR STRONG/SEVERE CONVECTION TO DEVELOP AS
MLCAPE IN THE 2000-2600 J/KG RANGE EXPECTED (ALIGNS FAIRLY WELL WITH
THE OUTFLOW BOUNDARY)....AND MID LEVEL LAPSE RATES BETWEEN 6-7 C/KM.
IN ADDITION -10 TO -30 CAPE VALUES COMPARABLE OR EVEN SLIGHTLY
HIGHER THAN THOSE OBSERVED THURSDAY AFTERNOON (800-1000J/KG WITH NAM
SUGGESTING UPWARDS 1300 J/KG). THUS SHOULD SEE STORMS CAPABLE OF
PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING WITH THIS SCENARIO MOST
LIKELY OVER THE WESTERN PIEDMONT INTO THE SANDHILLS AND SOUTHERN
COASTAL PLAIN. 850MB CONFLUENCE ZONE OVER THE WESTERN PIEDMONT INTO
THE NORTHERN FOOTHILLS SUGGEST A FAVORED REGION FOR STORMS TO DUMP
LOCALLY HEAVY RAINFALL. HPC HAS HIGHLIGHTED THIS REGION FOR
POTENTIAL TO RECEIVE LOCALLY EXCESSIVE RAINFALL. THIS SEEMS
PLAUSIBLE IF THIS LOW LEVEL CONFLUENCE ZONE OCCURS AND PRECIP WATER
VALUES EXCEED 1.5 INCHES.

WITH LOSS OF HEATING...MAJORITY OF CONVECTION DIMINISHES. BUT
CONSIDERING HOW MOIST THE ATMOSPHERE IS (PRECIP WATER VALUES
PROJECTED TO BE 1.5 - 1.7 INCHES)...ANY PERTURBATION ALOFT
TRAVERSING THE REGION WILL TRIGGER SCATTERED CONVECTION ALONG
EXISTING OUTFLOW BOUNDARIES.

MAX TEMPS TODAY DEPENDENT UPON EXTENT OF CLOUD COVERAGE THIS
MORNING. SEE LITTLE REASON TO DEVIATE TOO MUCH FROM PREVIOUS
FORECAST. SOUPY AIR MASS TONIGHT SUGGEST MIN TEMPS A DEGREE OR TWO
WARMER THAN EARLIER FORECAST.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS 310 AM FRIDAY...

MOST SHORT TERM MODELS SUGGEST A WEAK SHEAR AXIS LYING WEST-TO-EAST
ACROSS THE AREA SATURDAY MORNING WITH AXIS OF BEST 700MB CONFLUENCE
OVER THE NORTHERN PIEDMONT INTO THE NORTHERN-CENTRAL COASTAL PLAIN
SATURDAY MORNING. THESE FEATURES DRIFT SLOWLY SOUTH AND WEST AS
UPPER LEVEL RIDGE BEGINS TO EXERT INFLUENCE FROM THE NW. EXPECT
EXTENSIVE CLOUD COVERAGE SATURDAY MORNING AND POSSIBLY INTO THE
AFTERNOON THOUGH RH CROSS SECTIONS DO DEPICT ENOUGH DRYING ALOFT TO
SUPPORT PARTIAL SUN BY MID AFTERNOON. NOT TOTALLY BUYING DRYING
QUITE YET AS PRECIP WATER VALUES HOVER BETWEEN 1.5-1.7 INCHES AND
805MB TROUGH LINGERS/HANGS NORTH OF THE VA BORDER.

EXPECT SCATTERED SHOWERS TO BE OCCURRING SATURDAY MORNING WITH
COVERAGE INCREASING AS AIR MASS WARMS UP. ATMOSPHERE PROGGED NOT TO
BE AS UNSTABLE AS TODAY SO NOT ANTICIPATING AS MANY STRONG/SEVERE
T-STORMS (IF ANY). PLAN TO GO A LITTLE HIGHER THAN MOS GUIDANCE PER
POPS DUE TO AVAILABLE MOISTURE AND SOME SUPPORT ALOFT FOR
CONVECTION.

SURFACE PATTERN NOT AS SUPPORTIVE FOR A WEAK DAMMING EVENT AS
ADVERTISED A COUPLE OF DAYS AGO. MOS TEMPS GUIDANCE VARIES WIDELY
WITH SPREADS OF 7-8 DEGREES NOTED. RAISED TEMPS 3-4 DEGREES FROM
EARLIER FORECAST BASED LOW LEVEL SLY FLOW AND POTENTIAL FOR PARTIAL
BREAKS IN THE AFTERNOON. IF MODELS CONTINUE TO TREND IN THIS
FASHION...WILL NEED TO ADJUST MAX TEMPS UP A FEW MORE DEGREES.

SATURDAY NIGHT...RISING HEIGHTS ALOFT AND ASSOCIATED SUBSIDENCE
SHOULD QUICKLY DIMINISH ANY LINGERING CONVECTION PRIOR TO 02-03Z.
CONTINUED RATHER MUGGY THOUGH SO MIN TEMPS MAINLY IN THE MID 60S
EXPECTED.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 305 AM FRIDAY...

SUNDAY THROUGH MONDAY NIGHT:
MID/UPPER LOW CURRENTLY CENTERED ACROSS THE WESTERN U.S. IS FORECAST
TO SLOWLY SHIFT EAST-NORTHEASTWARD OVER THE COURSE OF THE NEXT
SEVERAL DAYS. THIS WILL HELP TO BUILD THE MID/UPPER LEVEL RIDGE OVER
CENTRAL NC FOR SUNDAY THROUGH MONDAY NIGHT... WHILE A MID/UPPER
LEVEL LOW SPINS ACROSS THE GULF COAST STATES. AT THE SURFACE HIGH
PRESSURE IS EXPECTED TO REMAIN OFF THE SOUTHEAST U.S. COAST... WITH
A BIT OF LEE SIDE TROUGHING ACROSS CENTRAL NC. HOWEVER... THANKS TO
THE MID/UPPER RIDGE OVER THE AREA... SUNDAY AND MONDAY LOOK TO BE
GENERALLY DRY... WITH ONLY AN ISOLATED AFTERNOON THUNDERSTORM OR TWO
POSSIBLE EACH DAY  (MORE THAN LIKELY CONFINED TO THE SEABREEZE). LOW
LEVEL THICKNESS VALUES BOTH DAYS ARE PROGGED TO BE IN THE 1410 TO
1420 METER RANGE... WITH MOSTLY TO PARTY SUNNY SKIES EACH DAY. THIS
YIELDS HIGH TEMPS IN THE UPPER 80S TO LOWER 90S BOTH DAYS. LOWS
MONDAY AND TUESDAY MORNING LOOK TO BE ON THE WARM SIDE OF
GUIDANCE... WITH LOWS AT LEAST IN THE MID TO UPPER 60S.

TUESDAY THROUGH THURSDAY:
AS THE AFOREMENTIONED WESTERN U.S. MID/UPPER LOW TRANSLATES EASTWARD
AND NORTHWARD IT WILL DAMPEN AND SUPPRESS THE THE SOUTHEAST U.S.
RIDGE ALOFT... ALLOWING A TRAILING COLD FRONT TO ATTEMPT TO MOVE
INTO THE REGION SOMETIME TUESDAY EVENING INTO WEDNESDAY AS THE
REMNANTS OF THE GULF COAST LOW TRANSLATE EASTWARD ACROSS THE AREA.
MEDIUM RANGE MODELS ARE STILL HAVING SOME PROBLEMS WITH REGARDS TO
HOW MUCH OF A PUSH THE COLD FRONT WILL HAVE. THE GFS ATTEMPTS TO
DRIVE THE COLD FRONT THROUGH THE AREA BY WEDNESDAY EVENING... WITH
CHANCES FOR SHOWERS AND THUNDERSTORMS LATE TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.. WITH THURSDAY DRY AS HIGH PRESSURE BUILDS IN.
HOWEVER... THE EC DEPICTS A DIFFERENT PICTURE SHOWING TRUE COLD
FRONT PERHAPS NEVER MAKING INTO CENTRAL NC... WITH ONLY A SHARPENING
OF THE LEE SIDE TROUGH. THIS GIVEN WITH THE COMBINATION WITH A MOIST
AND UNSTABLE ATMOSPHERE SHOULD BE ENOUGH TO TRIGGER AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS DURING THE LATE TUESDAY INTO
WEDNESDAY TIME FRAME. FOR NOW WILL RAISE POPS INTO THE CHANCE
CATEGORY FOR THIS TIME FRAME... AND ADD A SLIGHT CHANCE OF SHOWERS
AND STORMS FOR THURSDAY. HIGH TEMPS ARE EXPECTED TO BE A BIT COOLER
WITH THE EXPECTED INCREASE IN CLOUD COVER... WITH HIGH GENERALLY IN
THE MID TO UPPER 80S. LOWS WITH THE ADDED MOISTURE WILL BE A BIT
WARMER... WITH MORNING LOWS IN THE 66 TO 70 DEGREE RANGE... WITH
PERHAPS A FEW OF THE URBAN AREAS IN THE LOWER 70S.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 140 AM FRIDAY...

OUTFLOW BOUNDARY THAT RACED SW FROM THE EARLIER CONVECTION STALLED
IN THE WESTERN PIEDMONT...EXTENDING BACK INTO THE SANDHILLS AND THE
CENTRAL COASTAL PLAIN. ANOTHER OUTFLOW BOUNDARY ASSOCIATED WITH THE
OVERNIGHT CONVECTION OVER VA WILL LIKELY LIE IN VICINITY OF THE VA
BORDER BY DAYBREAK. INSOLATION LATER TODAY WILL RESULT IN A
MODERATELY UNSTABLE AIR MASS. WEAK CONFLUENCE ALONG THE BOUNDARIES
IN THIS TYPE OF ATMOSPHERE WILL CAUSE SCATTERED TO NUMEROUS SHOWERS
AND T-STORMS TO DEVELOP BY EARLY AFTERNOON. THESE STORMS WILL LIKELY
AFFECT THE TRIAD TERMINALS AS WELL AS KFAY. CONVECTION MAY THREATEN
THE KRDU AND KRWI TERMINALS LATER IN THE AFTERNOON/EARLY EVENING.
SIMILAR TOT EH STORMS ON THURSDAY...POTENTIAL FOR A FEW SEVERE
STORMS WITH WIND GUSTS NEAR 60 MPH...HAIL TO THE SIZE OF QUARTERS OR
PING PONG BALLS AND EXCESSIVE AMOUNT OF LIGHTNING. MOST OF THE
STRONGER STORMS WILL DIMINISH WITH LOSS OF HEATING BUT COULD SEE A
FEW SHOWERS PERSIST WELL INTO THE NIGHT OVER THE PIEDMONT AS A MID
LEVEL SHEAR AXIS DRIFTS SOUTHWARD. EXPECT MAINLY VFR CONDITIONS
THROUGH 04Z SATURDAY WITH MVFR CONDITIONS IN VICINITY OF THE SHOWERS
AND T-STORMS.

MAY SEE AREAS OF MVFR CEILINGS AND FOG LATE FRIDAY NIGHT INTO
SATURDAY MORNING. THE AIR MASS IS PROJECTED TO BE A LITTLE MORE
STABLE SATURDAY; THUS EXPECT MOSTLY SCATTERED SHOWERS WITH A FEW
T-STORMS. THE STORMS WILL NOT BE AS VIGOROUS AS THOSE EXPECTED
TODAY.

FOR SATURDAY NIGHT THROUGH TUESDAY....EXPECT PROLONG PERIODS OF VFR
CONDITIONS WITH A FEW HOURS OF MVFR CEILINGS AND VISIBILITY BETWEEN
09Z-13Z EACH MORNING.

&&

.CLIMATE...

RECORDS...

FRIDAY (MAY 28)

RDU 92 DEGREES SET IN 1967
GSO 97 DEGREES SET IN 1941

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...WSS
CLIMATE...MWS
Hazardous weather outlook, May 27, 3:10 PM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT THU MAY 27 2010

NCZ007>011-021>028-038>043-073>078-083>086-088-089-281130-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
310 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS... SOME STRONG TO SEVERE... ARE
EXPECTED TO BECOME NUMEROUS FRIDAY AFTERNOON AND EVENING... AS
AS A COLD FRONT DRIFTS SOUTHWESTWARD ACROSS THE AREA. THE MAIN
SEVERE WEATHER HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND
LARGE HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION... THE EXPECTED
SLOW MOVEMENT OF THE SHOWERS AND STORMS WILL RESULT IN LOCALIZED EXCESSIVE
RAINFALL AND AN ASSOCIATED RISK OF FLOODING. THE THREAT OF SEVERE
THUNDERSTORMS WILL BE GREATEST BETWEEN 2 PM AND 10 PM... BUT THE
THREAT OF LOCALIZED FLOODING WILL CONTINUE THROUGHOUT THE NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED... PARTICULARLY BETWEEN 2 PM
AND 10 PM FRIDAY AFTERNOON AND EVENING.

MWS

In the hours before

Local storm report, May 27, 10:33 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1033 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 WNW AIRLIE            36.35N 77.94W
05/27/2010                   WARREN             NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON ODELL-ARCOLA ROAD.

&&

VINCENT
Local storm report, May 27, 10:42 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     WARRENTON               36.40N 78.16W
05/27/2010                   WARREN             NC   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN COUNTY WIDE. TIME
            ESTIMATED VIA RADAR FOR WARRENTON.

&&

VINCENT
Special weather statement, May 28, 3:36 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 AM EDT FRI MAY 28 2010

NCZ010-280830-
WARREN-
336 AM EDT FRI MAY 28 2010

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 430 AM
EDT...

AT 333 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WARRENTON...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACON AND WARRENTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS SLOW MOVING STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL
CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3648 7792 3641 7792 3640 7793 3625 7802
      3640 7829 3656 7819
TIME...MOT...LOC 0733Z 297DEG 4KT 3643 7814

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:16 PM EDTSpecial Weather StatementRAHPerson29 min
May 27, 8:32 PM EDTSpecial Weather StatementRAHPerson28 min
May 27, 8:34 PM EDTSevere Thunderstorm WarningRAHPerson26 min
May 28, 3:36 AM EDTSpecial Weather StatementRAHWarren54 min
May 28, 5:40 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson50 min
May 28, 6:39 AM EDTSpecial Weather StatementRAHCumberland, Sampson51 min
May 28, 8:17 AM EDTSpecial Weather StatementRAHHoke58 min
May 28, 5:28 PM EDTSpecial Weather StatementRAHAnson47 min
May 28, 5:37 PM EDTSpecial Weather StatementRAHForsyth38 min
May 28, 5:55 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
May 28, 6:00 PM EDTSpecial Weather StatementRAHAnson30 min
May 28, 6:18 PM EDTSpecial Weather StatementRAHForsyth42 min
May 28, 6:19 PM EDTAreal Flood AdvisoryRAHAnson4 hr
May 28, 6:27 PM EDTFlash Flood WarningRAHForsyth2 hr
May 28, 6:28 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly47 min
May 28, 6:53 PM EDTSevere Thunderstorm WarningRAHMontgomery, Richmond, Stanly52 min
May 28, 6:54 PM EDTSevere Thunderstorm WarningRAHForsyth51 min
May 28, 7:14 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly46 min
May 28, 7:17 PM EDTSpecial Weather StatementRAHHoke58 min
May 28, 7:29 PM EDTSpecial Weather StatementRAHHoke, Scotland61 min
May 28, 7:37 PM EDTSpecial Weather StatementRAHDavidson, Randolph53 min
May 28, 7:37 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke38 min
May 28, 7:50 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland55 min
May 28, 7:54 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph51 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.